Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 46, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 19, 2014, 9:24 AM CDT for Allamakee County, Iowa. It took effect at Jun 19, 2014, 9:00 PM CDT. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 9:24 AM CDT (14:24 UTC)
- In effect from
- Jun 19, 2014, 9:00 PM CDT
- Expired
- Jun 22, 2014, 7:00 PM CDT
- In force
- 70 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allamakee County, IA
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Upper Iowa River at Dorchester (DCHI4). The gauge peaked at 13.90 ft at Jun 20, 2014, 2:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05388250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
923 WGUS43 KARX 191424 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 924 AM CDT THU JUN 19 2014 ...FORECAST FLOODING CHANGED FROM MINOR TO MAJOR SEVERITY FOR THE TURKEY RIVER IN NORTHEAST IOWA... .ANALYSIS OF RAINFALL DATA OVERNIGHT...WITH REPORTS BETWEEN 3 AND 5 INCHES...HAS LED TO A REVISION OF THE FORECAST FOR THE TURKEY RIVER IN NORTHEAST IOWA. THE RIVER IS RISING RAPIDLY UPSTREAM...AND THESE RISES ARE ANTICIPATED TO RESULT IN MAJOR FLOODING FROM ELKADER DOWN THROUGH GARBER. A FLOOD WARNING IS ALSO BEING ISSUED FOR THE UPPER IOWA RIVER NEAR DORCHESTER AS RISING WATER LOOKS TO RESULT IN MINOR FLOODING THERE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-200224- /O.EXT.KARX.FL.W.0044.140619T1516Z-140623T0715Z/ /EKDI4.3.ER.140619T1516Z.140620T1800Z.140622T1315Z.NO/ 924 AM CDT THU JUN 19 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL LATE SUNDAY NIGHT. * AT 8:45 AM THURSDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO AROUND 21.0 FEET BY FRIDAY. THIS FORECAST IS SOMEWHAT DEPENDANT ON RAINFALL TONIGHT. IF AMOUNTS ARE LESS...THE CREST COULD END UP BEING A LITTLE LOWER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-200224- /O.EXT.KARX.FL.W.0045.140620T0228Z-140622T2312Z/ /GRBI4.3.ER.140620T0228Z.140621T0000Z.140622T0512Z.NO/ 924 AM CDT THU JUN 19 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * FROM THIS EVENING TO SUNDAY EVENING. * AT 8:15 AM THURSDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 17.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO AROUND 24.0 FEET BY FRIDAY EVENING. THIS FORECAST IS SOMEWHAT DEPENDENT ON RAINFALL TONIGHT. IF AMOUNTS ARE LESS... THE CREST COULD END UP BEING A LITTLE LOWER. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC005-200224- /O.NEW.KARX.FL.W.0046.140620T1621Z-140623T0000Z/ /DCHI4.1.ER.140620T1621Z.140621T0600Z.140622T0600Z.NO/ 924 AM CDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE UPPER IOWA RIVER AT DORCHESTER HWY 76. * FROM FRIDAY MORNING TO SUNDAY EVENING. * AT 9:00 AM THURSDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 15 FEET BY SATURDAY MORNING. * IMPACT...AT 15.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$
3 follow-up statements
779 WGUS83 KARX 191753 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1252 PM CDT THU JUN 19 2014 .FLOOD WARNINGS CONTINUE FOR THE TURKEY RIVER AT ELKADER AND GARBER...AND THE UPPER IOWA RIVER NEAR DORCHESTER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-200852- /O.EXT.KARX.FL.W.0044.000000T0000Z-140623T0922Z/ /EKDI4.2.ER.140619T1512Z.140620T1800Z.140622T1522Z.NO/ 1252 PM CDT THU JUN 19 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM THURSDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-200851- /O.EXT.KARX.FL.W.0045.140620T0330Z-140622T2248Z/ /GRBI4.2.ER.140620T0330Z.140621T0000Z.140622T0448Z.NO/ 1252 PM CDT THU JUN 19 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * FROM THIS EVENING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 12:15 PM THURSDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC005-200851- /O.EXT.KARX.FL.W.0046.140620T0200Z-140621T1800Z/ /DCHI4.1.ER.140620T0200Z.140620T1200Z.140621T0000Z.NO/ 1252 PM CDT THU JUN 19 2014 THE FLOOD WARNING CONTINUES FOR THE UPPER IOWA RIVER NEAR DORCHESTER ALONG HIGHWAY 76. * FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM THURSDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$
707 WGUS83 KARX 192208 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 508 PM CDT THU JUN 19 2014 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-201308- /O.CON.KARX.FL.W.0044.000000T0000Z-140623T0922Z/ /EKDI4.2.ER.140619T1512Z.140620T1800Z.140622T1522Z.NO/ 508 PM CDT THU JUN 19 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 PM THURSDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-201308- /O.EXT.KARX.FL.W.0045.140620T0036Z-140622T2248Z/ /GRBI4.2.ER.140620T0036Z.140621T0000Z.140622T0448Z.NO/ 508 PM CDT THU JUN 19 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 PM THURSDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC005-201308- /O.CON.KARX.FL.W.0046.140620T0200Z-140621T1800Z/ /DCHI4.1.ER.140620T0200Z.140620T1200Z.140621T0000Z.NO/ 508 PM CDT THU JUN 19 2014 THE FLOOD WARNING CONTINUES FOR THE UPPER IOWA RIVER AT DORCHESTER HWY 76. * FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM THURSDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$
476 WGUS83 KARX 200141 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 841 PM CDT THU JUN 19 2014 .RECENT HEAVY RAINFALL HAS LED TO RAPIDLY RISING RIVER LEVELS...HOWEVER THE UPPER IOWA RIVER AT DORCHESTER IS NO LONGER EXPECTED TO REACH FLOOD STAGE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC005-200211- /O.CAN.KARX.FL.W.0046.000000T0000Z-140621T1800Z/ /DCHI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 841 PM CDT THU JUN 19 2014 THE FLOOD WARNING IS CANCELLED FOR THE UPPER IOWA RIVER AT DORCHESTER HWY 76. * AT 8:00 PM THURSDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 12.6 FEET FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:35 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 19, 6:35 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT THU JUN 19 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM CDT THU JUN 19 2014
FORECAST TIME WAS SPENT ON IMMEDIATE CONVECTION AND FLOODING
ISSUES...AND THEN THE EVOLUTION AND THREATS THROUGH FRIDAY
MORNING.
ONGOING CONVECTION HAS BEEN REALLY HITTING NORTHEAST IOWA HARD
WITH HEAVY RAIN IN A NEARLY STAGNANT BAND FROM CRESCO TO NEAR
POSTVILLE. RADAR ESTIMATES ARE 5-7 INCHES IN THAT AREA WITH LEGACY
AND DUAL POL...AND IF WE ARE CONSERVATIVE...AT LEAST 4 INCHES HAS
FALLEN ON THAT BAND. THE LATEST TRENDS HAVE THE COMPLEX SLOWLY
SHIFTING SOUTH AS THE COLD POOL DEEPENS. ANOTHER COMPLEX IN
CENTRAL MN IN NOW CANCELLED TORNADO WATCH IS LIFTING NORTHEAST
TIED TO SHORTWAVE TROUGH LIFTING THROUGH THE EASTERN DAKOTAS. THE
SOUTHERN PART OF THAT COMPLEX WILL CLIP THE NORTHWEST MOST
FORECAST AREA WITH STORMS THIS MORNING...BUT THE MAIN STORY IS
NORTHEAST IOWA.
LATEST RAP TRENDS ARE STEADY AND LEND CONFIDENCE THAT THE MOISTURE
TRANSPORT WILL FOCUS NORTHWARD INTO NRN MN AND SOUTHWARD TOWARD
IL/I-80 AS SUNRISE APPROACHES. THIS...IN COMBINATION WITH THE COLD
POOL DEEPENING SHOULD MOVE THE CONVECTION OUT OF NORTHEAST IA AND
SOUTHWEST WI AS THE EARLY MORNING PROGRESSES. 1000 J/KG MUCAPE
LINE PER SPC ANALYSIS IS NOW FROM MINNEAPOLIS TO CHICAGO AND SOUTH
WITH STILL SOME 2000J/KG VALUES TOWARD KALO IN NORTHEAST IOWA. SO
PLENTY OF ENERGY FOR RAINFALL MAKERS.
THE DAYTIME HOURS SEEM TO BE VERY SIMILAR TO PAST DAYS WHERE
CONVECTION WILL BE ON THE DOWNWARD TREND ACROSS THE AREA THIS
MORNING...ONLY TO BUILD CAPE AGAIN THROUGH THE DAY. THE WARM
FRONTAL BOUNDARY WILL AGAIN BE LOCATED TO THE SOUTH AND SHIFT
NORTH THROUGH THE DAY LYING UP AGAIN NEAR A KAEL-KDBQ LINE BY
EVENING. SOME OF THE MODEL GUIDANCE ARE CONVECTING THE THE WARM
FRONT BUT BELIEVE THE CAP SHOULD HOLD AND ALLOW CAPE TO BUILD WITH
NO REAL FORCING ON THAT BOUNDARY EXCEPT WEAK SURFACE CONVERGENCE.
GOES WATER VAPOR IMAGERY DEPICTS THE SHORTWAVE TROUGH IN WYOMING
THAT WILL ROTATE NORTHEAST THROUGH THE UPPER MIDWEST AND PUSH THE
COLD FRONT EASTWARD ACROSS THE FORECAST AREA TONIGHT...A SLOWER
PROGRESSION THAN EARLIER FORECASTS. THE LATEST 19.05 AND 19.06
HRRR RUNS HAVE COME TO EXACTLY WHAT OUR VISUALIZATION IS FOR THE
LATER MORNING AND AFTERNOON. A BREAK...FOLLOWED BY THE COLD FRONT
MOVING INTO 2000 J/KG MLCAPE AND FORMING A LINE OF STORMS TO MOVE
THROUGH THE FORECAST AREA MAINLY THIS EVENING.
WIND SHEAR WITH THIS CONVECTION IS ONLY IN THE 0-3KM LAYER AND
WEAK TO MODERATE...MAYBE 20-25 KTS. WITH THE FRONTAL FORCING
FAVORING A LINE OF CONVECTION AND 0-3KM SHEAR VECTOR ORIENTED
WEST-EAST...BOWING LINE SEGMENTS AND WIND DAMAGE ARE THREAT THAT
IS FAVORED. SPC DAY 1 OUTLOOK LOOKS ABOUT RIGHT WITH MAIN WIND
THREAT COVERAGE WEST OF MISS RIVER. WOULD THINK THAT WI STILL HAS
A CHANCE AT DAMAGING WINDS...BUT LESS IN COVERAGE. THE PROGRESSIVE
NATURE TO THE SYSTEM WILL PROVIDE SOME LIMIT TO THE RAINFALL BUT
WITH PRECIPITABLE WATER OVER 1.5 INCHES AND THE SAME AIR MASS AS
PREVIOUS DAYS...WITH GOOD INSTABILITY BUILDING TODAY...1-2 INCHES
OF RAIN COULD AFFECT MOST AREAS. ONE POTENTIAL PROBLEM WOULD BE
IF THE WARM FRONT DOES CONVECT AS COLD FRONT APPROACHES LATER AND
FORCING INCREASES...AS THAT WOULD PROVIDE A LONGER DURATION RAIN
CHANCE NEAR AND NORTHEAST OF WARM FRONT. THUS...HAVE EXTENDED THE
FLASH FLOOD WATCH THROUGH FRIDAY MORNING /SEE HYDROLOGY SECTION/.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT THU JUN 19 2014
FRIDAY THROUGH MONDAY...
HERE IS THE GOOD NEWS SECTION FOR THOSE THAT HAVE ENDURED
FLOODING. FRIDAY WILL BE A DRYING DAY WITH THE HIGH PRECIPITABLE
WATER AIR MASS OF 1.8 INCHES SHIFTING EAST POST-FRONTALLY...AND
SOMEWHAT LOWER VALUES OF 1.25 INCHES COMING INTO THE AREA /ABOUT
125-150 PERCENT NORMAL/. CONVECTIVE CHANCES STILL ARE AROUND WITH
WEAK IMPULSES MOVING THROUGH THE AREA AND A BIT STRONGER SHORTWAVE
TROUGH MOVING THROUGH MONDAY. OVERALL...WILL HAVE TO ASSESS THIS
BETTER FRIDAY AFTER THIS HIGHER IMPACT WEATHER MOVES THROUGH. IT
STILL LOOKS LIKE AN ACTIVE PERIOD...AND RAINFALL COULD STILL BE
MODERATE IN RATE...BUT IT SEEMS LESS ORGANIZED EXCEPT FOR MONDAY.
TUESDAY THROUGH WEDNESDAY...
THESE DAYS APPEAR TO BE DRY AND TEMPERATURES PRETTY NORMAL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 635 AM CDT THU JUN 19 2014
LOW LEVEL JET CONTINUED TO FIRE SHOWERS/STORMS NORTH OF A WARM
FRONT...TRACKING NORTH NORTHEAST INTO SOUTHEAST MN/WESTERN WI. THESE
WILL IMPACT KRST...AND LIKELY KLSE THROUGH 14-15Z. RETREATING JET
SHOULD RESULT IN DIMINISHMENT IN THE AREAL COVERAGE/INTENSITY OF THE
PCPN BY MID MORNING...AND RESULT IN A RELATIVELY DRY PERIOD FROM
LATE MORNING INTO THE MID/LATE AFTERNOON HOURS. STORMS WILL REFIRE
NORTH OF THE WARM FRONT - WAVERING WEST TO EAST ACROSS CENTRAL IA -
AND AHEAD OF A COLD FRONT MARCHING EAST ACROSS MN/IA. TSRA CAN BE
EXPECTED FOR KRST/KLSE DURING THE EVENING...WITH HEAVY RAIN AND
STRONG WIND GUSTS LIKELY. TIMING FOR THE ONSET OF THIS NEXT ROUND IS
NOT CLEAR THOUGH...AND THE FORECAST MAY NEED TO BE MOVED UP A FEW
HOURS. TRENDS WILL HAVE TO BE MONITORED CLOSELY AND FORECASTS
UPDATED AS NEEDED.
&&
.HYDROLOGY...
ISSUED AT 425 AM CDT THU JUN 19 2014
HAVE DECIDED TO EXTENDED THE FLASH FLOOD WATCH TO 7 AM FRIDAY.
MANY AREA SOILS ARE SATURATED FROM THE HEAVY RAINFALL OVER THE
PAST SEVERAL DAYS. LOOKS LIKE ANYWHERE FROM 3-7 INCHES OF
RAIN...POSSIBLY HIGHER WHEN THE TOTALS COME IN THIS MORNING...HAS FALLEN
SINCE SUNDAY IN THE FLASH FLOOD WATCH AREA. WITH A DELAY OF THE
FRONTAL PASSAGE TO MORE ON PEAK HEATING THIS EVENING AND ANOTHER
ROUND OF 1-2 INCHES EXPECTED TONIGHT...DECIDED TO EXTENDED THE
FLASH FLOOD WATCH. DO THINK TONIGHTS LINE OF STORMS WILL BE
PROGRESSIVE BUT STILL COULD PRODUCE ANOTHER 1-2 INCHES VERY
RAPIDLY AND THOSE AREAS THAT ARE VULNERABLE WILL SEE FLASH FLOOD
POTENTIAL. THERE MAY ALSO BE EXISTING AREAL FLOOD WARNINGS IN
PLACE FROM CURRENT RAINFALL IMPACTS. KIND OF A MESS FROM A
SERVICE/PRODUCT STANDPOINT.
RIVERS IN NORTHEAST IOWA WILL NEED AT LEAST MINOR FLOOD WARNINGS
IT APPEARS. WE WILL ASSESS THIS IN THE NEXT SEVERAL HOURS...BUT IT
APPEARS THE UPPER IOWA AND TURKEY RIVERS WILL NEED WARNINGS. THE
TURKEY BASIN TOOK A BIG HIT TO THE HEADWATERS...AND AM HOPING THE
CURRENT RAINS KEEP MOVING SOUTH TO AVOID A TOTAL BASIN POUNDING
AND MORE MODERATE LEVEL FLOODING. THE YELLOW RIVER NEAR POSTVILLE
WAS ABOUT 6 FEET OVER FLOOD STAGE AND ALTHOUGH WE DONT ISSUE
FORECASTS THERE...IT WILL PROBABLY RISE ANOTHER 2-3 FEET TO NEAR
18. THAT IS A STEEP RIVER IN THAT AREA AND THIS IS DANGEROUS
FLOODING...BUT IT IS ALSO MAINLY PASTURE LAND.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ032>034-041>044-
053>055-061.
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...BAUMGARDT
LONG TERM...BAUMGARDT
AVIATION...BOYNE
HYDROLOGY...BAUMGARDTHazardous weather outlook, Jun 19, 6:17 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 617 AM CDT THU JUN 19 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 617 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DIMINISH THIS MORNING...BUT WILL PRODUCE HEAVY RAIN AND POTENTIALLY DAMAGING WINDS. FLASH FLOODING IS ALREADY OCCURRING OVER PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. MANY ROADS HAVE WATER ACROSS THEM...SOME MUDSLIDES HAVE BEEN REPORTED...ALONG WITH FLOODED BASEMENTS. MORE STORMS WILL FIRE TO THE WEST AND SOUTH OF THE AREA LATER THIS AFTERNOON...ADVANCING EAST AND NORTHEAST RESPECTIVELY. HEAVY RAIN WILL FALL WITH ANY OF THE THUNDERSTORMS...AND COULD RESULT IN FURTHER FLASH FLOODING...ESPECIALLY ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THERE WILL ALSO BE A DAMAGING WIND AND LARGE HAIL THREAT DURING THE EVENING...MOSTLY WEST OF THE MISSISSIPPI RIVER. RIVERS ARE HIGH AND SOME ARE FLOODING ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...CONTINUE FOR FRIDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING...MOSTLY WEST OF THE MISSISSIPPI RIVER. RAINFALL AND FLOODING REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. RIECK
In the hours before
Local storm report, Jun 19, 4:56 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM FLASH FLOOD POTOSI 42.69N 90.71W
06/19/2014 GRANT WI 911 CALL CENTER
MUD/ROCKSLIDE IN FRONT OF THE POTOSI BREWERY AT HWY
133/S. MAIN ST. ROAD IS CLOSED.
&&
HALBACHSpecial weather statement, Jun 19, 5:54 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 AM CDT THU JUN 19 2014
MNZ079-087-191130-
OLMSTED-WABASHA-
554 AM CDT THU JUN 19 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OLMSTED AND WESTERN
WABASHA COUNTIES...
AT 554 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DODGE CENTER TO 6 MILES EAST OF BROWNSDALE...AND
MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BYRON AROUND 605 AM CDT.
ROCHESTER AROUND 610 AM CDT.
PINE ISLAND...STEWARTVILLE AND ORONOCO AROUND 615 AM CDT.
MAZEPPA AROUND 625 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...SALEM CORNERS AND BEAR VALLEY.
LAT...LON 4419 9268 4419 9255 4436 9255 4437 9243
4446 9242 4446 9228 4385 9229 4383 9269
TIME...MOT...LOC 1054Z 217DEG 41KT 4400 9281 4374 9275
HALBACHLocal storm report, Jun 19, 6:36 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HEAVY RAIN 2 E OSSIAN 43.15N 91.72W
06/19/2014 M4.90 INCH WINNESHIEK IA BROADCAST MEDIA
LOCATION EAST OF OSSIAN APPROXIMATE. OVERNIGHT RAINFALL
TOTAL. PUBLIC REPORT RELAY BY KWWL.
&&
DANBLocal storm report, Jun 19, 6:44 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 AM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HEAVY RAIN HARPERS FERRY 43.20N 91.15W
06/19/2014 M3.20 INCH ALLAMAKEE IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0639 AM HEAVY RAIN MARQUETTE 43.04N 91.18W
06/19/2014 M3.00 INCH CLAYTON IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0640 AM HEAVY RAIN WAUKON 43.27N 91.48W
06/19/2014 M1.60 INCH ALLAMAKEE IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 19, 7:17 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 AM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN 1 E OSSIAN 43.15N 91.74W
06/19/2014 M4.90 INCH WINNESHIEK IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0716 AM HEAVY RAIN 2 SE SPILLVILLE 43.18N 91.92W
06/19/2014 M4.00 INCH WINNESHIEK IA PUBLIC
HEAVY RAIN DURATION 24 HOURS
0600 AM HEAVY RAIN NEW HAMPTON 43.06N 92.31W
06/19/2014 M3.95 INCH CHICKASAW IA COOP OBSERVER
COOP OBSERVER STATION NEW HAMPTON /NHPI4/
HEAVY RAIN DURATION 24 HOURS
0700 AM HEAVY RAIN 1 NW SINSINAWA 42.52N 90.54W
06/19/2014 M3.78 INCH GRANT WI COOP OBSERVER
COOP OBSERVER STATION SINSINAWA /SWAW3/
HEAVY RAIN DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 19, 9:08 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM FLASH FLOOD OSSIAN 43.15N 91.76W
06/19/2014 WINNESHIEK IA 911 CALL CENTER
WINNESHIEK COUNTY SHERIFF REPORTS THAT 177TH ST IS CLOSED
DUE TO A PLUGGED CULVERT. CREWS ARE WORKING ON A NUMBER
OF WASHED OUT ROADS.
0837 AM FLASH FLOOD WAUKON 43.27N 91.48W
06/19/2014 ALLAMAKEE IA 911 CALL CENTER
ALLAMAKEE COUNTY SHERIFF REPORTS THAT THE YELLOW RIVER
OVER FOREST MILLS RD/COUNTY ROAD X16. WORKERS ARE TRYING
TO FIX OTHER ROADS THAT HAD WASHED OUT.
0859 AM FLASH FLOOD NEW HAMPTON 43.06N 92.31W
06/19/2014 CHICKASAW IA 911 CALL CENTER
CHICKASAW COUNTY SHERIFF REPORTS THAT A NUMBER OF COUNTY
ROADS ARE CLOSED AND WORKERS ARE TRYING TO FIX ANY WASHED
OUT ROADS. GETTING SANDBAG REQUESTS ON THE EAST SIDE OF
NEW HAMPTON.
&&
HALBACHThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:14 PM CDT | River Flood Warning | ARX | Allamakee, Clayton | 22 days |
| Jun 18, 11:41 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Howard, Winneshiek | 2 hr |
| Jun 19, 2:02 AM CDT | Flash Flood Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek | 6 hr |
| Jun 19, 5:26 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 64 min |
| Jun 19, 5:27 AM CDT | River Flood Warning | ARX | Clayton | 4 days |
| Jun 19, 5:27 AM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 19, 5:40 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 65 min |
| Jun 19, 7:40 AM CDT | Flash Flood Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 6 hr |
| Jun 19, 10:20 AM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek | 55 min |
| Jun 19, 12:10 PM CDT | Special Weather Statement | ARX | Howard, Winneshiek | 65 min |
| Jun 19, 1:26 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 3 hr |
| Jun 19, 1:47 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette | 88 min |
| Jun 19, 2:42 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette | 2 hr |
| Jun 19, 3:41 PM CDT | River Flood Warning | ARX | Clayton | 6 days |
| Jun 19, 4:44 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 3 hr |
| Jun 19, 5:04 PM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 26 min |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.